Hey Kelli, I just started Avonex about 6 mos ago and have had regular periods. What is strange is that I normally have irregular cycles and I am considered peri-menopausal. I am 40 yrs old, could this possible be what's happening to you? I have read all the liturature available and none of it includes irregular menstration. Perhaps you should contact Avonex and MD about this. Best of luck with this. Ginger
I was taking Avonex and would have my periods for weeks at a time. My doctor couldnt figure out why. If you read the side effects on most MS medications especially interferon they say you will see irregular menstral cycles. I almost had a hysterectomy just so my period would stop. It gets fustrating. Now my periods have been normal because i Stopped my interferon injections but Now i just restarted with Rebif so im anxious to find out what this one does to me.
I am on copaxone, went on last april - but had some major weirdness with my cycle for the first 6 months. it seems to have sorted itself out now. . for a few months I was spotting almost 3 out of 4 weeks and then I didn't get my period for 4 months. . I have always been a little irregular more like a 6 week cycle. . but for the last 2 months I have had a normal period. . . I sort of liked not getting it. . darn
I was just sitting here and thinking I'd go pull the info sheet out of one of my Avonex boxes and pray that my bifocals could decipher that terribly small type so I could find out if it would impact a woman's menstrual cycle.
I was ALWAYS regular and on time..3 to 5 days in duration, every 28 days on the nose. Over the past several months, my cycle began arriving later and later. I am now WEEKS overdue! Not that I MISS it, mind you! ha! ha! And I feel just fine...no discernable female problems.
The interesting thing for me and my genetics is that the women in our family have always had to have hysterectomies by age 42 because the flow would become too heavy and the pain unbearable. I am 43...and "ain't nuthin' happenin!" I don't know whether to be concerned or jump for joy!
I've never had any problems with mine being off either, but for those of you that hate to have your periods... (I'm one of those!) The Depo Prevera shot is wonderful... Birth control, a shot once a month in the hip, and I don't have any period while taking it. I switched doctors a while ago due to insurance change and haven't gone back on it yet, but boy do I miss it... need to make myself the appt. I do notice that I have much worse symptoms when it's "that time of the month", and have also always been very susceptible to colds etc. at that time too. Nothing worse than feeling awful, having MS, and a cold, and having to deal with the womanly problem just to top it all off, lol.